On possible growths of arithmetical complexity
RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 40 (2006) no. 3, pp. 443-458.

The arithmetical complexity of infinite words, defined by Avgustinovich, Fon-Der-Flaass and the author in 2000, is the number of words of length n which occur in the arithmetical subsequences of the infinite word. This is one of the modifications of the classical function of subword complexity, which is equal to the number of factors of the infinite word of length n. In this paper, we show that the orders of growth of the arithmetical complexity can behave as many sub-polynomial functions. More precisely, for each sequence u of subword complexity f u (n) and for each prime p3 we build a Toeplitz word on the same alphabet whose arithmetical complexity is a(n)=Θ(nf u (log p n)).

DOI : https://doi.org/10.1051/ita:2006021
Classification : 68R15,  68Q45
Mots clés : arithmetical complexity, infinite word, subword complexity, Toeplitz word, bispecial words
@article{ITA_2006__40_3_443_0,
     author = {Frid, Anna E.},
     title = {On possible growths of arithmetical complexity},
     journal = {RAIRO - Theoretical Informatics and Applications - Informatique Th\'eorique et Applications},
     pages = {443--458},
     publisher = {EDP-Sciences},
     volume = {40},
     number = {3},
     year = {2006},
     doi = {10.1051/ita:2006021},
     zbl = {1110.68120},
     mrnumber = {2269203},
     language = {en},
     url = {http://www.numdam.org/articles/10.1051/ita:2006021/}
}
TY  - JOUR
AU  - Frid, Anna E.
TI  - On possible growths of arithmetical complexity
JO  - RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications
PY  - 2006
DA  - 2006///
SP  - 443
EP  - 458
VL  - 40
IS  - 3
PB  - EDP-Sciences
UR  - http://www.numdam.org/articles/10.1051/ita:2006021/
UR  - https://zbmath.org/?q=an%3A1110.68120
UR  - https://www.ams.org/mathscinet-getitem?mr=2269203
UR  - https://doi.org/10.1051/ita:2006021
DO  - 10.1051/ita:2006021
LA  - en
ID  - ITA_2006__40_3_443_0
ER  - 
Frid, Anna E. On possible growths of arithmetical complexity. RAIRO - Theoretical Informatics and Applications - Informatique Théorique et Applications, Tome 40 (2006) no. 3, pp. 443-458. doi : 10.1051/ita:2006021. http://www.numdam.org/articles/10.1051/ita:2006021/

[1] J.-P. Allouche, M. Baake, J. Cassaigne and D. Damanik, Palindrome complexity. Theoret. Comput. Sci. 292 (2003) 9-31. | MR 1964623 | Zbl 1064.68074

[2] J.-P. Allouche and M. Bousquet-Mélou, Canonical positions for the factors in paperfolding sequences. Theoret. Comput. Sci. 129 (1994) 263-278. | MR 1292447 | Zbl 0820.11011

[3] J.-P. Allouche and J. Shallit, Automatic sequences: theory, applications, generalizations. Cambridge Univ. Press (2003). | MR 1997038 | Zbl 1086.11015

[4] S.V. Avgustinovich, J. Cassaigne and A.E. Frid, Sequences of low arithmetical complexity. submitted. | Numdam | MR 2277050 | Zbl 1110.68116

[5] S.V. Avgustinovich, D.G. Fon-Der-Flaass and A.E. Frid, Arithmetical complexity of infinite words, in Words, Languages & Combinatorics III, Words, Languages & Combinatorics III, Singapore (2003), 51-62 World Scientific Publishing. ICWLC 2000, Kyoto, Japan, March (2000) 14-18.

[6] J. Cassaigne, Complexité et facteurs spéciaux. Bull. Belg. Math. Soc. Simon Stevin 4 (1997) 67-88. | EuDML 119937 | MR 1440670 | Zbl 0921.68065

[7] J. Cassaigne, Constructing infinite words of intermediate complexity, in Developments in Language Theory VI, edited by M. Ito and M. Toyama. Lect. Notes Comput. Sci. 2450 (2003) 173-184. | MR 2177342 | Zbl 1015.68138

[8] J. Cassaigne and A. Frid, On arithmetical complexity of Sturmian words, accepted to WORDS'05. | Zbl 1119.68138

[9] J. Cassaigne and J. Karhumäki, Toeplitz words, generalized periodicity and periodically iterated morphisms. Eur. J. Combin. 18 (1997) 497-510. | Zbl 0881.68065

[10] D. Damanik, Local symmetries in the period doubling sequence. Discrete Appl. Math. 100 (2000) 115-121. | Zbl 0943.68127

[11] A. Iványi, On the d-complexity of words, Ann. Univ. Sci. Budapest. Sect. Comput. 8 (1987) 69-90. | Zbl 0663.68085

[12] S. Ferenczi, Complexity of sequences and dynamical systems. Discrete Math. 206 (1999) 145-154. | Zbl 0936.37008

[13] A. Frid, A lower bound for arithmetical complexity of Sturmian words. Siberian Electronic Math. Reports 2 (2005) 14-22. | EuDML 53574 | Zbl 1125.68091

[14] A. Frid, Arithmetical complexity of symmetric D0L words. Theoret. Comput. Sci. 306 (2003) 535-542. | Zbl 1070.68068

[15] A. Frid, Sequences of linear arithmetical complexity. Theoret. Comput. Sci. 339 (2005) 68-87. | Zbl 1076.68053

[16] T. Kamae and L. Zamboni, Sequence entropy and the maximal pattern complexity of infinite words. Ergodic Theory Dynam. Syst. 22 (2002) 1191-1199. | Zbl 1014.37004

[17] T. Kamae and L. Zamboni, Maximal pattern complexity for discrete systems. Ergodic Theory Dynam. Syst. 22 (2002), 1201-1214. | Zbl 1014.37003

[18] T. Kamae and H. Rao, Maximal pattern complexity over letters. Eur. J. Combin., to appear. | Zbl 1082.68090

[19] T. Kamae and Y.-M. Xue, Two dimensional word with 2k maximal pattern complexity. Osaka J. Math. 41 (2004) 257-265. | Zbl 1053.37004

[20] M. Koskas, Complexités de suites de Toeplitz. Discrete Math. 183 (1998) 161-183. | Zbl 0895.11011

[21] I. Nakashima, J. Tamura and S. Yasutomi, Modified complexity and *-Sturmian words. Proc. Japan Acad. Ser. A 75 (1999) 26-28. | Zbl 0928.11012

[22] I. Nakashima, J.-I. Tamura and S.-I. Yasutomi, *-Sturmian words and complexity. J. Théorie des Nombres de Bordeaux 15 (2003) 767-804. | EuDML 249073 | Numdam | Zbl 1155.68479

[23] J.-E. Pin, Van der Waerden's theorem, in Combinatorics on words, edited by M. Lothaire. Addison-Wesley (1983) 39-54.

[24] A. Restivo and S. Salemi, Binary patterns in infinite binary words, in Formal and Natural Computing, edited by W. Brauer et al. Lect. Notes Comput. Sci. 2300 (2002) 107-116. | Zbl 1060.68098

[25] B.L. Van Der Waerden, Beweis einer Baudet'schen Vermutung. Nieuw. Arch. Wisk. 15 (1927) 212-216. | JFM 53.0073.12

Cité par Sources :